MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implantation of a monofocal intraocular lens (iol), one of the haptics was found to be broken.The lens was initially inserted into the patient, but after identifying the broken haptic, it was removed and replaced without causing harm to the patient.No further information is available.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown; information not provided.Section b3: date of event: unknown section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: unknown, information not provided.Section e1: title, city, state: unknown, information not provided.Section e1: telephone number: (b)(6).Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The customer provided photos were evaluated.Additional information: section d9: device available for evaluation? no section h3: evaluated by manufacturer: yes device evaluation: customer photos were evaluated.The photos displayed the lens inside the patient's eye.A haptic was observed to be broken.Due to no product received, no further evaluation could be performed.The complaint issue haptic damaged was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and further escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22303068
Report Number3012236936-2025-000170
Device Sequence Number19942793
Product Code HQL
UDI-Device Identifier05050474636132
UDI-Public(01)05050474636132(17)270522
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown